Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 337, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 22, 2006, 5:41 PM CDT for Holmes County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2006, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 22, 2006, 6:07 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:40 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 22, 2:40 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT THU JUN 22 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. LATEST SATELLITE ANALYSIS SHOWS A WEAKNESS IN THE UPPER RIDGE JUST TO OUR WEST. THERE WAS ENOUGH INSTABILITY FOR A GOOD CUMULUS FIELD ACROSS THE REGION. AREA RADARS WERE PICKING UP SOME SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WESTERN MISSISSIPPI. MODELS LOOK A LITTLE DRY FOR THIS EVENING BUT A SHORT WAVE WILL MOVE NORTH OF THE REGION AS IT DRAGS A SHEAR AXIS THROUGH THE WESTERN HALF AFTER MIDNIGHT. MOST OF THE CONVECTION SHOULD BE DURING THE EVENING ...HOWEVER WE MAY GET SOME ISOLATED CONVECTION AFTER MIDNIGHT AS THE SHEAR AXIS APPROACHES. PRECIPITABLE WATER WILL BE 1.6 TO 1.8 INCHES...K-INDEX AROUND 30...AND TOTALS AROUND 50 THROUGH THE PERIOD WITH A WEAK CAP. WE MAY GET A FEW STRONG STORMS WITH THE STEEP LAPSE RATES. THE SHORTWAVE TO THE NORTH WILL HELP TO DEVELOP AN UPPER TROUGH OVER THE EASTERN US. THIS WILL HELP TO PUSH A WEAK FRONT INTO THE REGION ON FRIDAY. MANUAL PROGS AND MODELS PUSH THE FRONT SOUTH OF THE REGION BY FRIDAY EVENING. OUR RAIN CHANCES WILL END FROM THE NORTH ON FRIDAY EVENING AS DRYER AIR ADVECTS INTO THE REGION FROM THE NORTH. POP WISE WILL GO A LITTLE HIGHER ON POPS THAN GUIDANCE FOR TONIGHT AND FRIDAY THEN GO CLOSE TO GUIDANCE ON FRIDAY NIGHT. TEMP WISE WENT CLOSE TO MAV GUIDANCE. DO NOT THINK CLOUDS WILL HAVE A BIG AFFECT ON HIGH TEMPS. ALSO WENT CLOSE TO GUIDANCE ON LOW TEMPS. /17/ LONG TERM...SATURDAY THROUGH THURSDAY. IN GENERAL UPPER TROUGHING WILL BE MAINTAINED OVER THE REGION THROUGH MONDAY AS SHORTWAVES DROP FROM THE NW INTO THE LONG WAVE TROUGH. QUESTIONS REMAIN CONCERNING THE TIMING OF THE FRONT THAT WILL DROP ACROSS THE REGION AT THE END OF THE WEEK. THE GFS IS FASTER ON THE EWD PROGRESSION OF THE LOWER LEVEL LOW CENTER AND DRIES THE AIR MASS FASTER. DRY GFS MOS POPS LOOK TOO LOW SO WILL KEEP ISOLATED POPS IN THE FORECAST FOR SATURDAY ALTHOUGH THIS MAY BE ADJUSTED HIGHER IF THE FRONTAL SPEED SLOWS. MODELS IN GENERAL AGREEMENT THAT THE SURFACE TROUGH SHIFTS SEWD OF THE FORECAST AREA BY SUNDAY MORNING. GFS MOS LOOKS TOO COOL ON SUNDAY MORNING LOWS...63 DEGREE LOWS IN THE DELTA...CONSIDERING THAT THE GFS DRAGS A WEAK SHORTWAVE THROUGH THE AREA AND SUSTAINS LOW LEVEL BREEZES OVERNIGHT. 850 MB WIND IS FORECAST FROM 10-15 KTS THROUGH THE NIGHT AND A HEALTHY SURFACE GRADIENT IS MAINTAINED. HAVE INCREASED SUNDAY MORNING LOWS SOMEWHAT...PARTICULARLY ALONG AND N OF HIGHWAY 82. MODELS REMAIN SLIGHTLY OUT OF PHASE BUT GENERALLY KEEP THE UPPER TROUGH OVER THE REGION THROUGH THE REMAINDER OF THE EXTENDED PERIOD. THE SURFACE TROUGH EVENTUALLY LIFTS NWD FROM THE GULF EARLY NEXT WEEK. WILL FOLLOW MOS GUIDANCE AND LEAVE SLIGHT CHANCE POPS THROUGH THURSDAY. /03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 95 70 92 / 21 23 10 18 MERIDIAN 71 93 69 92 / 17 23 13 18 VICKSBURG 73 96 70 93 / 25 32 10 18 HATTIESBURG 72 95 72 93 / 17 25 18 21 NATCHEZ 72 93 70 91 / 26 30 14 19 GREENVILLE 74 94 68 91 / 25 25 9 15 GREENWOOD 74 94 68 91 / 22 25 9 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 17 LONG TERM: 03
Hazardous weather outlook, Jun 22, 2:11 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 211 PM CDT THU JUN 22 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231911- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 211 PM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY WEST OF INTERSTATE 55. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE EAST OF INTERSTATE 55 THROUGH EARLY THIS EVENING. WITH TEMPERATURES IN THE 90S THIS WILL SUPPORT STEEP LAPSE RATES WHICH WILL RESULT IN AN UNSTABLE ATMOSPHERE. THE MAIN RISK WITH THESE STRONG STORMS WILL BE NICKEL TO QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 MPH. ...FLOODING... THE MAJORITY OF THE STORM ACTIVITY THIS EVENING IS EXPECTED ACROSS THE WESTERN PORTION OF THE AREA. DUE TO LIGHT WINDS ALOFT...MOST STORMS WILL BE SLOW MOVING AND POSSIBLY RESULT IN LOCALIZED HEAVY RAINFALL. A FEW OF THESE SLOW MOVING STORMS MAY QUICKLY DROP 1 TO 2 INCHES OF RAIN IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS EVENING. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 22, 12:02 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1202 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 N VAIDEN 33.39N 89.75W
06/21/2006 E0.25 INCH CARROLL MS PUBLIC
4 MILES N OF HWY 35 IN VAIDEN, PEA SIZED HAIL WAS
REPORTED BY THE OWNER OF THE DAMAGED SHED THAT WAS
PREVIOUSLY REPORTED ON.
0330 PM TSTM WND DMG 4 N VAIDEN 33.39N 89.75W
06/21/2006 CARROLL MS FIRE DEPT/RESCUE
4 MILES NORTH OF HWY 35 IN VAIDEN, A WELL BUILT SHED HAD
ITS ROOF BLOWN OFF. THE ROOF WAS BLOWN ABOUT 50 TO 60
YARDS INTO A POND. ALSO NUMEROUS TREES DOWN WERE BLOWN
OVER IN THE SAME AREA.
&&
JFAIRLYSpecial weather statement, Jun 22, 2:49 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT THU JUN 22 2006 MSZ037-222030- ATTALA- 249 PM CDT THU JUN 22 2006 ...STRONG THUNDERSTORM OVER ATTALA COUNTY... AT 245 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL ATTALA COUNTY...ABOUT 10 MILES NORTH OF ETHEL...MOVING NORTHEAST AT 5 TO 10 MILES PER HOUR. FREQUENT LIGHTNING STRIKES... GUSTY WINDS TO 45 MPH AND RAINFALL OF UP TO ONE INCH IN 30 MINUTES IS LIKELY WITH THIS STORM THROUGH 330 PM. 14
Special weather statement, Jun 22, 3:53 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT THU JUN 22 2006 MSZ029-222135- WEBSTER- 353 PM CDT THU JUN 22 2006 ...STRONG THUNDERSTORM OVER WEBSTER COUNTY... AT 345 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWEST WEBSTER COUNTY...ABOUT 10 MILES NORTHWEST OF WALTHALL... MOVING NORTHEAST AT 5 TO 10 MILES PER HOUR. FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 45 MPH AND RAINFALL OF UP TO ONE INCH IN 30 MINUTES IS LIKELY WITH THIS STORM THROUGH 430 PM. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:12 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 33 min |
| Jun 22, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Montgomery | 27 min |
| Jun 22, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 28 min |
| Jun 22, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 42 min |
| Jun 22, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.